Nevada, 2008Heat in Nevada, September 10, 2008
September 10, 2008 · NWS VEF · 1 event in 1 county or zone
High temperatures contributed to the death of one person in the Las Vegas area on September 10th. The high temperature was 93 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High temperatures contributed to the death of one person in the Las Vegas area on September 10th. The high temperature was 93 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 10, 11:20 AM PST, 40 minutes earlier.
Area forecast discussion, Sep 10, 11:20 AM PST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1220 PM PDT WED SEP 10 2008
.SYNOPSIS...AN AREA OF LOW PRESSURE MOVING SOUTHEAST ACROSS SOUTHERN
NEVADA AND SOUTHERN CALIFORNIA TODAY AND THURSDAY WILL CONTINUE TO
BRING SHOWER AND THUNDERSTORM CHANCES TO MAINLY SOUTHERN NEVADA AND
NORTHWEST ARIZONA. A DRYING TREND IS EXPECTED FRIDAY AND OVER THE
WEEKEND AS THE LOW PRESSURE SYSTEM FINALLY SHIFTS EAST INTO ARIZONA.
&&
.UPDATE...MOIST AXIS SHOWING UP IN LATEST SFC ANALYSIS ACROSS
EASTERN MOHAVE COUNTY ARIZONA...AND 0-6KM BULK SHEAR VALUES OVER
30KTS OVER THE SAME IS RAISING THE THREAT OF SEVERE WEATHER THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING ACROSS EASTERN
MOHAVE COUNTY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 7
PM PDT. CURRENTLY...THUNDERSTORMS ARE JUST NOW STARTING TO POP
ALONG SR66...WEST OF PEACH SPRINGS. COVERAGE IS EXPECTED TO INCREASE
QUITE A BIT BY 3PM PDT. HAVE SENT UPDATES TO ZONES TO REFLECT
CHANGES.
&&
.AVIATION...FOR MCCARRAN...FEW-SCT CLOUDS AOA 12K FEET THROUGH THIS
AFTERNOON. TSTMS CANNOT BE RULED OUT AROUND THE LAS VEGAS VALLEY
THIS AFTERNOON/EVENING BUT THE CHANCES OR TOO SMALL TO MENTION
ANYTHING IN THE TAF...HOWEVER WILL THROW IN A CB WITH SKY COVER
AFTER 22Z WED. WINDS WILL EVENTUALLY BECOME SOUTHWEST LATER THIS
AFTERNOON AND GUSTS OF 15-20 KTS ARE EXPECTED AT TIMES. A FEW CLOUDS
TONIGHT AOA 12K FEET WITH LIGHT DIURNAL WINDS. IN THE APPROACH
CORRIDORS ISOLATED TSTMS ARE EXPECTED THIS AFTERNOON/EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED TSTMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON MAINLY TO NORTH AND EAST OF LAS VEGAS...MAINLY OVER
THE HIGHER TERRAIN AS WELL AS ALONG THE SIERRA NEVADA. EASTERLY
STEERING FLOW SHOULD KEEP ANYTHING THAT POPS OVER THE SIERRA OUT OF
THE OWENS VALLEY...HOWEVER WILL HAVE TO WATCH FOR ANYTHING THAT
DEVELOPS OVER THE WHITE MOUNTAINS FOR POSSIBLE IMPACTS AT KBIH...FOR
NOW WILL JUST GO WITH A CB HERE THIS AFTERNOON AFTER 20Z AS LOW
LEVELS LOOK DRY. OTHERWISE JUST FEW-SCT CLOUDS AOA 12K FEET THIS
AFTERNOON. EXPECTING SOUTHERLY WINDS WITH LOCAL GUSTS OF 15-25 KTS
AT KBIH AND KDRA THIS AFTERNOON. FOR TONIGHT EXPECT FEW-SCT CLOUDS
AOA 12K FEET WITH LIGHT DIURNAL WINDS.
&&
.SHORT TERM...MODELS REMAIN CONSISTENT DROPPING A TROUGH SOUTHEAST
ACROSS SOUTHERN NEVADA AND SOUTHERN CALIFORNIA TODAY AND THURSDAY.
WATER VAPOR SHOWS AN UPPER LOW JUST SOUTH OF LAKE TAHOE EARLY THIS
MORNING WITH CLOUDS ON THE INCREASE OVER WESTERN CLARK COUNTY. LOW
WILL SLOWLY SHIFT SOUTHEAST ALONG THE NEVADA/CALIFORNIA LINE AND BE
BETWEEN BISHOP AND TONOPAH LATE THIS AFTERNOON. ISOLATED SHOWERS AND
THUNDERSTORMS HAVE BEEN PERSISTING IN ESMERALDA AND CENTRAL NYE
COUNTY SINCE LAST EVENING UNDER AREA OF DIFFLUENCE IN NORTHEAST
QUADRANT OF UPPER LOW. AS LOW SHIFTS SOUTHEAST DYNAMICS WILL SPREAD
EAST INTO LINCOLN COUNTY. UPPER LOW REFORMS OVER SOUTHERN CALIFORNIA
THURSDAY WITH SOME DIFFERENCES IN MOISTURE/INSTABILITY PROGS ACROSS
SOUTHERN NEVADA. GFS FOCUSES BEST AREA OF MOISTURE/INSTABILITY
ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. NAM SPREADS AREA
OF MOISTURE/INSTABILITY FURTHER NORTH INTO CLARK/SOUTHERN LINCOLN
COUNTIES. NOT READY TO INTRODUCE THUNDERSTORMS INTO THE VALLEY
THURSDAY BUT DID BUMP UP CLOUD COVER AS LOOKING FOR BETTER MODEL
CONSENSUS WITH 12Z CYCLE. FORECAST AREA SHOULD BE DRY/STABLE ON
FRIDAY AS UPPER TROUGH AXIS FINALLY CLEARS THE AREA.
.LONG TERM...WARM AND DRY CONDITIONS EXPECTED OVER THE WEEKEND WITH
HIGH PRESSURE IN CONTROL OVER THE AREA. THIS IS SHORT LIVED HOWEVER
AS LOW PRESSURE SOUTH OF THE REGION COMBINES WITH AN AREA OF LOW
PRESSURE TO THE WEST AND MOVES INTO THE SOUTHWEST EARLY NEXT WEEK.
THIS WILL RESULT IN AN INCREASING CHANCE FOR SHOWERS/TSTORMS IN THE
TUE-WED TIME FRAME...MAINLY NORTH AND EAST OF THE LAS VEGAS VALLEY.
COOLER CONDITIONS ARE ALSO POSSIBLE FOR THIS LAST WEEK OF SUMMER BUT
MODEL DISAGREEMENT CURRENTLY MASKS TO WHAT EXTENT OF COOLING CAN BE
EXPECTED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...SEVERE WEATHER WATCH 896 FOR EASTERN MOHAVE COUNTY
VALID UNTIL 700 PM MST.
CA...NONE.
&&
KENNEDY/STACHELSKI/PIERCE/SALMEN
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 10, 4:32 AM PST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
532 AM PDT WED SEP 10 2008
AZZ001>003-036-CAZ519>522-524>527-NVZ014>022-110700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
532 AM PDT WED SEP 10 2008 /532 AM MST WED SEP 10 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
THE THREAT FOR HAZARDOUS WEATHER IS LOW TODAY. ISOLATED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE FROM THE SOUTHERN SIERRA CREST
EAST INTO LINCOLN COUNTY...THEN ARCING SOUTHEAST ACROSS NORTHWEST
ARIZONA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AS AN AREA OF LOW PRESSURE SLOWLY MOVES ACROSS THE AREA ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS SOUTHEAST
CALIFORNIA AND NORTHWEST ARIZONA THURSDAY. DRY AIR WILL SPREAD
ACROSS THE AREA FRIDAY AND CONTINUE THROUGH THE WEEKEND AS THE
AREA OF LOW PRESSURE MOVES INTO ARIZONA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heat, Las Vegas Valley
- When
- September 10, 12:00 PM PST to 6:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
One person in the Las Vegas area died of heat-related causes.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Utah, September 10, 20082 deaths · 2 injured · 1 event
- Hail and Damaging Winds in Arizona, September 10, 2008$217,000 · 70 kt wind · 6 events
- Flash Flood in North Carolina, September 10, 2008$100,000 · 1 event
- Flash Flooding in Georgia, September 10, 2008$20,000 · 2 events
- Flash Flooding in Texas, September 10 to 12, 20088 events
- Damaging Wind in Florida, September 10, 2008$3,000 · 52 kt wind · 3 events
- Hail in Arizona, September 10, 20080.88 in hail · 2 events
- Flash Flood in Georgia, September 10, 2008$3,000 · 1 event
- Waterspout in Lake Michigan, September 10, 20081 event
- Damaging Wind in Florida, September 10, 200855 kt wind · 1 event
- Funnel Cloud in Wyoming, September 10, 20081 event
- Wildfire in California, September 10 to 30, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134718.